Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 33, NWS Tulsa, OK

July 18, 2021Muskogee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jul 18, 2021, 5:25 AM CDT for Muskogee County, Wagoner County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 5:25 AM CDT (10:25 UTC)
Expired
Jul 18, 2021, 6:15 AM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Muskogee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WGUS44 KTSA 181025
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
525 AM CDT Sun Jul 18 2021

OKC101-145-181115-
/O.NEW.KTSA.FA.W.0033.210718T1025Z-210718T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskogee OK-Wagoner OK-
525 AM CDT Sun Jul 18 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Northeastern Muskogee County in east central Oklahoma...
  Southeastern Wagoner County in northeastern Oklahoma...

* Until 615 AM CDT.

* At 525 AM CDT, Doppler radar and automated rain gauges indicated 
  heavy rain due to thunderstorms. Flooding is already occurring in 
  the warned area. Between 3 and 7.5 inches of rain have fallen. The 
  heaviest rains have moved out but isolated showers and storms 
  could move through the area adding to the flooding problems. This 
  warning replaces the flash flood warning that was set to expire at 
  615AM.

* Some locations that will experience flooding include...
  Muskogee...                        Fort Gibson...
  Okay...                            Tullahassee...

Additional rainfall amounts up to 0.5 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3580 9544 3592 9541 3592 9528 3590 9528
      3588 9526 3587 9523 3585 9523 3584 9525
      3582 9526 3582 9527 3581 9527 3581 9516
      3578 9513 3572 9525 3581 9532

$$

Snider

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 2:55 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 18, 2:55 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
255 AM CDT Sun Jul 18 2021

.DISCUSSION...

A very similar setup to last night, with the features in slightly
different locations but similar results. A decent swrly LLJ nosing
up from north central TX to northwest AR is providing the
warm/moist advection needed to produce scattered slow-moving
convection. Combine this with PWATs near 2 inches and you have
storms producing intense rain rates and localized flash flooding.
With the threat gradually shifting southeast, the flash flood
watch was adjusted accordingly. As the ridge to our west continues
to strengthen and amplify, downstream troughing over the Midwest
will backdoor down the Plains, effectively shifting the forcing
for this heavy rainfall and flooding to the south with time.
Rain/storm chances shift south down into SE OK and WC AR by this
afternoon and by tonight the best potential for heavy rainfall
will be from the ArkLaTex and then east across southern AR. Models
were noticeably drier for Monday compared to previous days, and
that trend has been reflected in the forecast.

The bulk of the week will be relatively quiet with low rain/storm
chances in the southeast. The weekend also looks quiet with mid
level ridging nearby, though there is some disagreement this model
run with the new EC keeping the ridge west and bringing another
system in about a week.

Below average temps will prevail for the next several days, with a
gradual trend back toward average late July heat by the end of the
week on into next weekend.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  70  87  68 /  40  10  20   0
FSM   89  72  88  69 /  80  30  30  10
MLC   90  71  87  68 /  50  40  40  10
BVO   87  66  86  63 /  40  10  20   0
FYV   85  65  85  63 /  70  20  20   0
BYV   84  67  83  65 /  60  20  20   0
MKO   87  70  85  67 /  50  20  30   0
MIO   87  67  85  65 /  30  10  20   0
F10   88  70  85  67 /  40  30  30  10
HHW   90  72  88  70 /  60  50  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ060>064-
     066>072-074-076.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
     010-011-019-020-029.

&&

LONG TERM....30
Hazardous weather outlook, Jul 18, 4:48 AM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 AM CDT Sun Jul 18 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 AM CDT Sun Jul 18 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Near Tulsa southeast to West Central Arkansas
			this morning; Southeast Oklahoma this afternoon.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited to Elevated.
	AREA...Portions of Northeast and East Central Oklahoma;
			West Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited to Elevated.
	AREA...Portions of Northeast and East Central Oklahoma;
			West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A limited to elevated heavy rain and flood threat will continue
thru the morning hours across portions of northeast and east
central Oklahoma, as well as west central Arkansas. The threat
should diminish and shift south of this region by afternoon.

A limited severe thunderstorm risk exists this morning from near
Tulsa southeast to west central Arkansas. The risk shifts south
into southeast Oklahoma this afternoon. Damaging wind gusts to
near 60 mph is the main threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY thru SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorm chances continue mainly over far southeast Oklahoma
on Monday with a limited severe wind risk.

Low thunderstorm potential returns for the latter part of the week
mainly over southeast Oklahoma and west central Arkansas. Severe
weather is not expected.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Local storm report, Jul 18, 2:39 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      2 ENE MUSKOGEE          35.76N 95.34W
07/18/2021                   MUSKOGEE           OK   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTS FLOODED
            ROADWAYS ALONG GIBSON ST AND YORK ST.

&&

TDS
Special weather statement, Jul 18, 2:49 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT Sun Jul 18 2021

OKZ067-068-070-180815-
Muskogee OK-Cherokee OK-Wagoner OK-
249 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST
CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 315 AM
CDT...

At 249 AM CDT, a strong thunderstorm was located 3 miles southwest of
Okay, moving southeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Okay...                           Tullahassee...
Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3584 9547 3594 9526 3579 9512 3566 9535
TIME...MOT...LOC 0749Z 327DEG 11KT 3581 9536

Snider
Special weather statement, Jul 18, 3:15 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
315 AM CDT Sun Jul 18 2021

OKZ067-070-180845-
Muskogee OK-Wagoner OK-
315 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT...

At 314 AM CDT, a strong thunderstorm was located 3 miles north of
Muskogee, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Okay...                           Tullahassee...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 9523 3584 9525 3583 9525 3582 9527
      3581 9526 3581 9517 3578 9512 3575 9513
      3560 9538 3582 9554 3592 9531
TIME...MOT...LOC 0814Z 315DEG 11KT 3579 9536

Snider
Special weather statement, Jul 18, 4:11 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 AM CDT Sun Jul 18 2021

ARZ019-OKZ072-180945-
Crawford AR-Sequoyah OK-
411 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHEASTERN
SEQUOYAH COUNTIES UNTIL 445 AM CDT...

At 411 AM CDT, a strong thunderstorm was located near Cedarville,
moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Van Buren...                      Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Chester...
Rudy...                           Lake Fort Smith...
Figure Five...                    Lee Creek...
Short...                          Kibler...
Concord...                        Shibley...
Uniontown...                      Locke...
Furry...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 1 and 14.
 Interstate 540 between mile markers 1 and 3.
 Interstate 49 between mile markers 22 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3566 9406 3566 9407 3564 9407 3535 9429
      3540 9435 3542 9434 3545 9439 3545 9441
      3558 9458 3564 9454 3564 9447 3572 9449
      3576 9446 3576 9440 3567 9405
TIME...MOT...LOC 0911Z 301DEG 19KT 3560 9441

Snider
Local storm report, Jul 18, 4:19 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
419 AM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     HEAVY RAIN       1 S OKAY                35.83N 95.31W
07/18/2021  M6.94 INCH       WAGONER            OK   PUBLIC

            PERSONAL WEATHER STATION MEASURED 6.94
            INCHES OF RAINFALL SINCE MIDNIGHT WITH
            NEARLY 5.5 INCHES OF THAT FALLING SINCE 2AM.

&&

TDS
Special weather statement, Jul 18, 4:56 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
456 AM CDT Sun Jul 18 2021

ARZ019-029-181030-
Sebastian AR-Crawford AR-
456 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES UNTIL 530 AM CDT...

At 455 AM CDT, a strong thunderstorm was located 4 miles north of
Barling, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Greenwood...                      Barling...
Lavaca...                         Bloomer...
Fort Smith Regional Airport...    Burnville...
Jenny Lind...                     Kibler...
Central City...                   Shibley...
Mill Creek...                     Furry...
Ursula...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 1 and 9.
 Interstate 540 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9419 3533 9443 3540 9443 3543 9444
      3551 9438 3541 9408 3534 9408
TIME...MOT...LOC 0955Z 299DEG 14KT 3538 9432

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:16 PM CDTSevere Thunderstorm WarningTSAAdair44 min
Jul 17, 8:05 PM CDTSpecial Weather StatementTSAOttawa25 min
Jul 17, 8:50 PM CDTSpecial Weather StatementTSAOsage40 min
Jul 17, 9:01 PM CDTSpecial Weather StatementTSAWagoner59 min
Jul 17, 9:44 PM CDTSpecial Weather StatementTSARogers61 min
Jul 17, 10:01 PM CDTAreal Flood AdvisoryTSACraig, Ottawa119 min
Jul 17, 10:54 PM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Sequoyah2 hr
Jul 17, 11:41 PM CDTFlash Flood Warning Considerable damage threatTSATulsa4 hr
Jul 18, 12:04 AM CDTFlash Flood WarningTSAMuskogee5 hr
Jul 18, 1:43 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner2 hr
Jul 18, 1:50 AM CDTAreal Flood AdvisoryTSADelaware115 min
Jul 18, 2:11 AM CDTFlash Flood WarningTSAMuskogee3 hr
Jul 18, 2:23 AM CDTAreal Flood AdvisoryTSATulsa112 min
Jul 18, 2:49 AM CDTSpecial Weather StatementTSAMuskogee26 min
Jul 18, 3:04 AM CDTFlash Flood WarningTSAMuskogee, Wagoner2 hr
Jul 18, 3:15 AM CDTSpecial Weather StatementTSAMuskogee30 min
Jul 18, 3:45 AM CDTAreal Flood WarningTSATulsa3 hr
Jul 18, 4:50 AM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr
Jul 18, 5:14 AM CDTAreal Flood WarningTSACherokee, Muskogee, Wagoner3 hr
Jul 18, 5:24 AM CDTFlash Flood WarningTSASequoyah3 hr
Jul 18, 8:52 AM CDTRiver Flood AdvisoryTSACherokee36 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.